| Catalog Number |
59038UAC |
| Medical Device Problem Codes |
Fracture (1260); Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
10/14/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for investigation.A follow-up report will be submitted once the investigation is complete.
Event or Problem Description
The account alleges that during a peripheral vascular intervention, a catheter tip detached within the patient.The physician had acquired retrograde femoral artery access and had negotiated the patient's ilio-femoral bifurcation with a guidewire and the 5f catheter.During catheter manipulations, the catheter tip detached in the patient's common iliac artery.The physician used a vascular snare device to capture and externalized the foreign body.During the primary capture attempt of the foreign body, it fragmented again into two additional pieces.A secondary attempt to capture and remove the foreign body was attempted, and the foreign body again fractured into two additional pieces within the patient's peripheral vasculature system.A third attempt was made resulting in the same outcome for the patient.The patient was admitted and transferred to the surgical unit for foreign body removal.
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.